MAUDE Adverse Event Report: CORIN LTD TRINITY; ACETABULAR HIP SYSTEM WITH HXLPE LINERS

CORIN LTD TRINITY; ACETABULAR HIP SYSTEM WITH HXLPE LINERS
Model Number 321.02.932
Medical Device Problem Codes Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Trinity revision scheduled for (b)(6) 2024 due to pain and reported poly wear.
 
Additional Manufacturer Narrative
Per - (b)(4) initial report additional information including whether the explants will be available for examination following the revision, post primary and pre revision x-rays, operative notes, patient activity level, medical history and weight, how long after primary surgery did the pain start, whether the patient followed correct post-op protocol and whether the patient experienced any slips / falls or other trauma post primary surgery was requested in order to progress with the investigation of this event.The reporter stated that the devices had been implanted for approximately 2 years and 9 months prior to the pain starting and that there was no apparent trauma post primary surgery.The other information could not be provided.The explanted devices will be returned to corin following the revision and will be reviewed.The appropriate device details have been provided and the relevant device manufacturing records will be identified and reviewed.Please note: this report is filed with the fda due to an adverse event experienced with a device that is similar to those placed on the market in the usa, however, this event occurred outside of the usa.The submission of this report does not constitute an admission that the device, reporting entity, entity's representative or distributor caused or contributed to this event.
 
Event or Problem Description
Trinity revision of the shell, hxlpe liner and cocr modular head after approximately 3 years and 10 months due to pain and poly wear.Please note: the revision was originally scheduled for (b)(6) 2024, however, it has been confirmed that the revision was brought forward and was performed on (b)(6) 2024.
 
Additional Manufacturer Narrative
Per -6127 final report additional information including whether the explants will be available for examination following the revision, post primary and pre revision x-rays, operative notes, patient activity level, medical history and weight, how long after primary surgery did the pain start, whether the patient followed correct post-op protocol and whether the patient experienced any slips / falls or other trauma post primary surgery was requested in order to progress with the investigation of this event.The reporter stated that the devices had been implanted for approximately 2 years and 9 months prior to the pain starting and that there was no apparent trauma post primary surgery.The other information could not be provided.The explanted devices were returned and examined.Based on this review and the information provided it has been concluded that there are two possible reasons for the dislocation.Either the liner has fractured post primary surgery and subsequently has disassociated with the shell.This has resulted in the modular head articulating in the bottom of the acetabular shell.Or the liner has disassociated with the shell first, resulting in the modular head articulating in the bottom of the shell.The liner has then fractured after the disassociation.Based on what information could be provided it cannot be determined which of these events has actually occurred and thus the root cause cannot be fully determined.The appropriate device details were provided and the relevant device manufacturing records have been identified and reviewed.All parts associated with these records conformed to material and dimensional specification at the time of manufacture.Based on the above, no further investigation can be conducted and the root cause could not be determined.This case is now considered closed.Please note: this report is filed with the fda due to an adverse event experienced with a device that is similar to those placed on the market in the usa, however, this event occurred outside of the usa.The submission of this report does not constitute an admission that the device, reporting entity, entity's representative or distributor caused or contributed to this event.

Brand Name
TRINITY
Common Device Name
ACETABULAR HIP SYSTEM WITH HXLPE LINERS
Manufacturer (Section D)
CORIN LTD
the corinium centre
cirencester, gloucestershire GL7 1 YJ
UK  GL7 1YJ
Manufacturer (Section G)
CORIN LTD
the corinium centre
cirencester, gloucestershire GL7 1 YJ
UK   GL7 1YJ
Manufacturer Contact
franck didier
the corinium centre
cirencester, gloucestershire GL7 1-YJ
UK   GL7 1YJ
MDR Report Key19402860
Report Number9614209-2024-00332
Device Sequence Number17904789
Product Code LZO
UDI-Device Identifier05055196971479
UDI-Public05055196971479
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2026
Device Model Number321.02.932
Device Catalogue NumberNOT APPLICABLE
Device Lot Number478862
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAFIX STEM: 579.2003, 471680; METAFIX STEM: 579.2003, 471680; TRINITY COCR MODULAR HEAD: E321.032, 479472; TRINITY COCR MODULAR HEAD: E321.032, 479472; TRINITY CUP: 321.02.350, 468112; TRINITY CUP: 321.02.350, 468112
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale